Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 23, 2019, 3:37 AM CDT for Fayette County, Montgomery County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2019, 3:37 AM CDT (08:37 UTC)
- Expired
- May 23, 2019, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
539
WGUS53 KLSX 230837
FFWLSX
ILC051-135-231430-
/O.NEW.KLSX.FF.W.0006.190523T0837Z-190523T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
337 AM CDT Thu May 23 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Northern Fayette County in south central Illinois...
Southern Montgomery County in south central Illinois...
* Until 930 AM CDT.
* At 336 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Litchfield, Hillsboro, Ramsey, Taylor Springs, Coffeen, Schram
City, Wrights Corner, Van Burensburg, Irving, Herrick, Panama,
Fillmore, Donnellson, Butler, Bingham, Walshville, Chapman and
Bayle City.
This includes Interstate 55 in Illinois near exit 52.
This also includes Ramsey Lake State Park.
LAT...LON 3903 8925 3903 8959 3900 8959 3900 8969
3903 8970 3918 8970 3925 8914 3922 8914
3922 8881 3911 8881
$$
MaplesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 23, 1:41 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 23, 1:41 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
141 AM CDT Thu May 23 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 515 PM CDT Wed May 22 2019
Another busy night of severe weather is underway as one supercell
has already developed over northeast MO ahead of a cold front in
in an axis of 1000-2000 J/kg MLCAPE. This same area is overlaid by
effective shear of 70kts and 0-1km shear of 20kts which supports
supercells capable of all hazards. CAMS runs have been showing
this scenario all day of supercell structures developing across
northeast and central Missouri into west central Illinois late
this afternoon that will eventually evolve into a QLCS by mid-late
evening as it moves into east central MO and southwest IL by late
evening and overnight. There will continue to be the threat for
severe weather during into the overnight hours before the storms
weaken toward morning.
Have issued a flash flood watch for central Missouri where
thunderstorms are expected to last the longest tonight. Given that
PWATS will be in the 1.5-2.0" range and soils are saturated, flash
flooding is a definite threat in this region.
The front will stall over southern Missouri and Illinois tomorrow.
The upper ridge will build over the area at the same time which
will act to limit coverage along the front given that amount of
instability along it. Will continue with a chance of showers and
thunderstorms with only a marginal risk of severe weather given
the instability and shear values. The front will begin to lift
north of the area on Thursday night.
Britt
.LONG TERM... (Friday through Next Wednesday)
Issued at 515 PM CDT Wed May 22 2019
Not much change in thinking to the forecast over the holiday
weekend into next week. Global deterministic models and GEFS still
depict a strong upper high will remain over southeast CONUS at the
same time a mean trough remains over the west into the middle of
next week. A west-east oriented frontal boundary will drop back
down into the CWA on Friday and Saturday which will act as a focus
for shower and thunderstorm development, a few of which could be
strong to severe based on strong/severe based on the instability/
shear forecast parameters. Coverage of thunderstorms into next
week will be determined by the ultimate location of the front and
how much upper ridging will be over the CWA. For now will keep
with above normal temperatures given forecast 850mb temperatures
between 15-20C and a persistent chance of thunderstorms.
Britt
&&
.AVIATION... (For the 06z TAFs through 06z Thursday Night)
Issued at 141 AM CDT Thu May 23 2019
Severe thunderstorms may largely miss STL metro sites but will
likely still result in several hours of TSRA. TSRA to be ending at
UIN and COU over the next few hours. Otherwise, look for a
generally low rain threat after 12z/Thu around and just south of
the I-70 corridor that will lift northward late in the day and
into tonight but not enough to mention in the TAFs at this time.
Mainly VFR conditions outside of thunderstorms with surface winds
veering NW this morning before becoming light and variable late
today and then easterly tonight.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT this morning for Knox MO-Lewis
MO-Marion MO-Monroe MO-Ralls MO-Shelby MO.
Flash Flood Watch until 10 AM CDT this morning for Audrain MO-
Boone MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-
Montgomery MO-Osage MO.
IL...Flash Flood Watch until 7 AM CDT this morning for Adams IL.
&&
WFO LSXHazardous weather outlook, May 22, 3:14 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 314 PM CDT Wed May 22 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-232015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 314 PM CDT Wed May 22 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are expected tonight over central, northeast and east- central Missouri as well as west-central and southwest Illinois. A few of these storms will likely become severe, capable of producing isolated tornadoes, large hail and damaging winds. In addition to severe weather, there is a risk for heavy rainfall over central Missouri where a flash flood watch is in effect. Major river flooding is ongoing along portions of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The risk for flash flooding will continue into early Thursday morning. See the Flash Flood Watch for more information. The chance for thunderstorms will continue from Thursday night through Tuesday across parts of the area. A few strong to severe storms are possible Thursday, Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight across much of central and eastern Missouri as well as west central Illinois. Britt
In the hours before
Local storm report, May 23, 12:51 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TORNADO 1 SSW JEFFERSON CITY 38.55N 92.20W
05/23/2019 COLE MO LAW ENFORCEMENT
TROOP C REPORTS MULTIPLE INJURIES AND
EXTENSIVE DAMAGE TO THE BEST WESTERN.
&&Local storm report, May 23, 1:02 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TORNADO 2 ESE JEFFERSON CITY 38.56N 92.15W
05/22/2019 COLE MO TRAINED SPOTTER
SPOTTER REPORTED THAT SEVERAL HOUSES HAVE
STRUCTURAL DAMAGE, SOME COLLAPSED. THE
SCHOOL HAS SUFFERED EXTENSIVE ROOF DAMAGE.
SEVERAL TREES ARE STRIPPED AND POWER LINES
ARE DOWN IN THE AREA. ROADS ARE IMPASSABLE
IN MANY AREAS WITH DEBRIS THROUGHOUT THE
EASTERN SIDE OF TOWN.
&&
MAPLESLocal storm report, May 23, 1:25 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
125 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TORNADO 2 SSW JEFFERSON CITY 38.54N 92.20W
05/22/2019 COLE MO EMERGENCY MNGR
EXTENSIVE DAMAGE STARTS AROUND CHRISTY DRIVE
AND HIGHWAY 179 AND TRACKS TO THE NORTHEAST.
DAMAGE PATH CROSSES ELLIS BLVD NEAR HIGHWAY
54 AND CONTINUED ON NEAR TANNER BRIDGE. THE
500 BLOCK OF ELLIS BLVD AND APPROXIMATE AREA
AROUND THE 600 BLOCK OF STADIUM BLVD HAS
SUFFERED EXTENSIVE DAMAGE, WHICH INCLUDES
JEFFERSON HIGH SCHOOL. AT THIS TIME THERE IS
NO CREDIBLE EVIDENCE THAT THE MISSOURI TROOP
HQ HAS BEEN IMPACTED. THE SOUTHEAST SIDE OF
TOWN IS COMPLETELY DARK DUE TO POWER
OUTAGES.
&&
MAPLESLocal storm report, May 23, 2:20 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
220 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL HONEY BEND 39.26N 89.63W
05/23/2019 M0.25 INCH MONTGOMERY IL AMATEUR RADIO
RELAYED REPORT OF PEA SIZE HAIL FROM HONEY
BEND. TIME ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, May 23, 2:22 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM TSTM WND GST RAYMOND 39.32N 89.57W
05/23/2019 E35 MPH MONTGOMERY IL AMATEUR RADIO
RELAYED REPORT. GUSTS ESTIMATED. TIME
ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, May 23, 2:38 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
238 AM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TORNADO 1 SE JEFFERSON CITY 38.56N 92.18W
05/22/2019 COLE MO FIRE DEPT/RESCUE
CORRECTS PREVIOUS TORNADO REPORT FROM 1 SE
JEFFERSON CITY. REPORTS OF PEOPLE TRAPPED IN
THERE BASEMENT.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:54 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 36 min |
| May 22, 8:14 PM CDT | Tornado Warning | LSX | Adams | 16 min |
| May 22, 8:23 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
| May 22, 8:30 PM CDT | Tornado Warning | LSX | Adams | 30 min |
| May 22, 8:53 PM CDT | Tornado Warning | LSX | Adams, Brown | 52 min |
| May 22, 10:22 PM CDT | Tornado Warning | LSX | Pike | 27 min |
| May 22, 10:38 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 52 min |
| May 22, 10:47 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 43 min |
| May 22, 11:29 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Pike | 46 min |
| May 22, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 35 min |
| May 23, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 49 min |
| May 23, 12:15 AM CDT | Tornado Warning | LSX | Jersey, Macoupin, Madison | 45 min |
| May 23, 1:22 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Macoupin, Montgomery | 38 min |
| May 23, 1:35 AM CDT | Flash Flood Warning | LSX | Jersey | 6 hr |
| May 23, 1:39 AM CDT | Tornado Warning | LSX | Calhoun | 33 min |
| May 23, 1:49 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 26 min |
| May 23, 1:58 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Montgomery | 47 min |
| May 23, 2:07 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 38 min |
| May 23, 3:02 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 58 min |
| May 23, 3:41 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
| May 23, 3:46 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion | 44 min |
| May 23, 3:54 AM CDT | Tornado Warning | LSX | Bond, Fayette, Marion | 36 min |
| May 23, 4:01 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 44 min |
| May 23, 4:27 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 33 min |
| May 23, 4:37 AM CDT | Areal Flood Warning | LSX | Saint Clair | 3 hr |
| May 23, 4:40 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 31 min |
| May 23, 7:10 AM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.